Psycho-Babble Medication Thread 238030

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Effexor 75-225 No motivation

Posted by jasonr on June 30, 2003, at 0:07:14

Hi everyone. Let me give ya'll the low down:

Depression 1-10 (10=really bad)
Motivation 1-10 (10=unmotivated)

Pre med: D9, M7

Effexor up to 20mg helped depression some, but I was sleeping 15+hrs/day! so I got off it..

75mg for 1 month: D8, M6 (but need 14hrs sleep/night)

150mg for 2 months: D5, M8 (need 9hrs/night)

just started 225mg Thurs as Doc said higher doses sometimes makes the lack of motivation/sleepyness go away.

Anyone have any experiences similar to this?

I pretty much feel like doing absolutly nothing all the time. It is not good. =(

I hope everyone is doing well!

 

Re: Effexor 75-225 No motivation

Posted by AAH on June 30, 2003, at 16:39:12

In reply to Effexor 75-225 No motivation, posted by jasonr on June 30, 2003, at 0:07:14

hey,
I'm on 150 mg a day and I'm comstantly tired. I also have a 3 month old son so I can't sleep in the day. I thought I was so tired from stress/childcare blahblah. Now i don't feel like doing anything at all. All I do is care for my son. I have to drag myself to cook, clean, etc. I didn't think it ws from the effexor but mabye it is. It almost seems like my depression and anxiety attacks are getting worse. What do you think. I've been on 150 for about a week.

 

Re: Effexor 75-225 No motivation

Posted by agencypanic on June 30, 2003, at 20:57:04

In reply to Re: Effexor 75-225 No motivation, posted by AAH on June 30, 2003, at 16:39:12

I'm up to 300mg and my D = 9 and M = 7-- not much of a change from before Effexor (with Lexapro).
But being tired all the time has taken a new twist: I'm tired but keep waking up at 3am for the past week or so (been at 300mg not quite one week). I wake up regardless
of the time I go to bed and despite the fact that I'm taking 2mg of Ativan just before bedtime. If anyone can suggest something that I can do about this I'd appreciate it.
I had been taking my Effexor at about 4pm, found that this worked well for sleeping, but maybe at this new dose I'll have to change times.
So yes, the tiredness can kind of go away, but your motivation may not increase.

 

Re: Effexor 75-225 No motivation

Posted by Caleb462 on June 30, 2003, at 22:41:48

In reply to Re: Effexor 75-225 No motivation, posted by agencypanic on June 30, 2003, at 20:57:04

> I'm up to 300mg and my D = 9 and M = 7-- not much of a change from before Effexor (with Lexapro).
> But being tired all the time has taken a new twist: I'm tired but keep waking up at 3am for the past week or so (been at 300mg not quite one week). I wake up regardless
> of the time I go to bed and despite the fact that I'm taking 2mg of Ativan just before bedtime. If anyone can suggest something that I can do about this I'd appreciate it.
> I had been taking my Effexor at about 4pm, found that this worked well for sleeping, but maybe at this new dose I'll have to change times.
> So yes, the tiredness can kind of go away, but your motivation may not increase.

Taking the Effexor earlier should solve the problem, I would think. If not, you might want to consider something longer-lasting for sleep.. Ambien perhaps.

 

Re: Effexor 75-225 No motivation jasonr

Posted by jay on July 1, 2003, at 3:04:30

In reply to Effexor 75-225 No motivation, posted by jasonr on June 30, 2003, at 0:07:14

Hi:

Being a former Effexor XR user..I truly sympathize with ya. I had same effects. A couple of tricks may help:

1)Small-med dose of Zyprexa + Klonopin seems to both 'loosen you up'.
2)Give the Effexor at max dose a few months...but if no *good* (and I mean REALLY good!) improvement, you may want to go through the SSRI's. I can't say *which* SSRI, because I know and feel they all have fairly different side effect profiles (and hence, actions) and there is plenty of scientific proof to show so.

Just to note, though, I struggled for 5 or so years on Effexor..and the med wasn't for me...yet I struggled and wasted a lot of time on a med that brought little relief, (for me) and LOTS of inner 'zaps' and anxiety. I was house-bound for 5 years..and I couldn't talk to anyone in public without having a major mental breakdown. (Also..the sweating was horrific! Such a difference from one year ago to today.)

Give ALL meds a try until you find the one that sits most comfortable with you. Again, we are all different, so certain ones may help one person and be horrid for another. I will say, though, I do regret waiting 5 years to completely dump the Effexor, and if the side effects stay as bad for you, don't think twice about changing.

Oh ya..for semi-responders to Effexor, it seems either Prozac and Zoloft often work. The 'in' drugs seem to be Lexapro/Celexa, Paxil, and Effexor. Zoloft and Prozac have some very different profiles than the mentioned.

Gawd I remember those dark nights of anxiousnes, crying etc on Effexor...just remember you *deserve* the best, and don't stop until you get it. It's taken me about the average time it does for one to find both right diagnosis, and most important, right med combo, which is about 10 years. I think this can be greatly reduced.

Just another thought on Effexor: I think overall it may be a good drug, but the major problem is, what I found, short half-lives, (leading to many, many "mini-gaps" of withdrawl, as well as anti-cholinergic(sp?) activity because I had HORRID dry mouth on Effexor, even though the drug company doesn't say so.

I am living proof you *can* have a life after Effexor. Before I thought "no way..", but it was some very fine tuning by both doc and myself with meds that helped.

Meds I think you should have handy while on Effexor:
-benzo (Klonipin, maybe Xanax, etc)
-Zyprexa (if still nervous and apathetic with these..then yes a med change from Effexor for sure..)

Best wishes...keep posting...and even though I am not a religious person...keep a prayer now and again going.

Jay
My new slogan "Have love...will travel".

 

Re: Agencypanic Effexor 75-225 No motivation

Posted by AAH on July 2, 2003, at 0:03:54

In reply to Re: Effexor 75-225 No motivation, posted by agencypanic on June 30, 2003, at 20:57:04

> I'm up to 300mg and my D = 9 and M = 7-- not much of a change from before Effexor (with Lexapro).
> But being tired all the time has taken a new twist: I'm tired but keep waking up at 3am for the past week or so (been at 300mg not quite one week). I wake up regardless
> of the time I go to bed and despite the fact that I'm taking 2mg of Ativan just before bedtime. If anyone can suggest something that I can do about this I'd appreciate it.
> I had been taking my Effexor at about 4pm, found that this worked well for sleeping, but maybe at this new dose I'll have to change times.
> So yes, the tiredness can kind of go away, but your motivation may not increase.


Ambien!!! Serious it will help, it will help you sleep thorough then night and feel more rested when you get up. i had ativan to, they said take a half to one I took two and was still having an anxiety attack for the next hour and a half

 

Re: Agencypanic Effexor 75-225 No motivation

Posted by Angel1 on July 2, 2003, at 22:31:14

In reply to Re: Agencypanic Effexor 75-225 No motivation, posted by AAH on July 2, 2003, at 0:03:54

I have been reading an interesting book called,
It's my ovaries, stupid!, author Veil. It talks about post-partum depression and how your hormone levels plummet drastically. Now, they sometimes give an Estradiol patch post delievery to soften the blow to your system and your brain. If you can, pick up the book, it could have some lifesaving information in there for you and maybe you won't have to struggle so much with antidepressants. Also, you may want to get your hormone levels checked. The specific hormones to test are in the book. There is a lot of info., otherwise I would tell you first hand. I hope this may be helpful to you in some way. Good luck and hang in there. You need not suffer so. Angel1


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.